Point countability in generalized ordered spaces

Harold R. Bennett, David J. Lutzer

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

In this paper we introduce a property that is a necessary and sufficient condition for a generalized ordered space X with a point-countable base to have a σ-disjoint base. The property is that there are subsets U(n) and D(n) of X such that U(n) is open in X and D(n) is a discrete-in-itself, relatively closed subset of U(n) such that if p is a point of an open set G, then for some n, we have p ε U(n) and D(n) ∩ G ≠ Ø. This property is hereditary in a generalized ordered space X and implies hereditary paracompactness of X. We give examples to show that our results are the sharpest possible in ordered spaces and describe the role of Property III in general spaces.

Original languageEnglish
Pages (from-to)149-165
Number of pages17
JournalTopology and its Applications
Volume71
Issue number2
DOIs
StatePublished - 1996

Keywords

  • Generalized ordered space
  • Monotonically normal space
  • Paracompact space
  • Point-countable base
  • Quasi-developable space
  • Semistratifiable space
  • σ-disjoint base
  • σ-point-finite base

Fingerprint Dive into the research topics of 'Point countability in generalized ordered spaces'. Together they form a unique fingerprint.

  • Cite this